Advanced Search
MyIDEAS: Login to save this article or follow this journal

The relationship between expected utility and higher moments for distributions captured by the Gram-Charlier class

Contents:

Author Info

  • Christodoulakis, George
  • Peel, David

Abstract

No abstract is available for this item.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.sciencedirect.com/science/article/B7CPP-4M3J0WX-1/2/a469528c20bce4dd2c1721f252d220f9
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Finance Research Letters.

Volume (Year): 3 (2006)
Issue (Month): 4 (December)
Pages: 273-276

as in new window
Handle: RePEc:eee:finlet:v:3:y:2006:i:4:p:273-276

Contact details of provider:
Web page: http://www.elsevier.com/locate/frl

Related research

Keywords:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Michael Cain & David Peel, 2004. "Utility and the Skewness of Return in Gambling," The Geneva Risk and Insurance Review, Palgrave Macmillan, vol. 29(2), pages 145-163, December.
  2. Christodoulakis, George A., 2005. "Financial forecasts in the presence of asymmetric loss aversion, skewness and excess kurtosis," Finance Research Letters, Elsevier, vol. 2(4), pages 227-233, December.
  3. Patrick L. Brockett & Yehuda Kahane, 1992. "Risk, Return, Skewness and Preference," Management Science, INFORMS, vol. 38(6), pages 851-866, June.
  4. Chamberlain, Gary, 1983. "A characterization of the distributions that imply mean--Variance utility functions," Journal of Economic Theory, Elsevier, vol. 29(1), pages 185-201, February.
  5. M. Cain & D. Peel & D. Law, 2002. "Skewness as an explanation of gambling by locally risk averse agents," Applied Economics Letters, Taylor & Francis Journals, vol. 9(15), pages 1025-1028.
  6. Kraus, Alan & Litzenberger, Robert H, 1976. "Skewness Preference and the Valuation of Risk Assets," Journal of Finance, American Finance Association, vol. 31(4), pages 1085-1100, September.
  7. Joseph Golec & Maurry Tamarkin, 1998. "Bettors Love Skewness, Not Risk, at the Horse Track," Journal of Political Economy, University of Chicago Press, vol. 106(1), pages 205-225, February.
  8. Loistl, Otto, 1976. "The Erroneous Approximation of Expected Utility by Means of a Taylor's Series Expansion: Analytic and Computational Results," American Economic Review, American Economic Association, vol. 66(5), pages 904-10, December.
  9. Chunhachinda, Pornchai & Dandapani, Krishnan & Hamid, Shahid & Prakash, Arun J., 1997. "Portfolio selection and skewness: Evidence from international stock markets," Journal of Banking & Finance, Elsevier, vol. 21(2), pages 143-167, February.
  10. Patrick L. Brockett & James R. Garven, 1998. "A Reexamination of the Relationship Between Preferences and Moment Orderings by Rational Risk-Averse Investors," The Geneva Risk and Insurance Review, Palgrave Macmillan, vol. 23(2), pages 127-137, December.
  11. Yusif Simaan, 1993. "What is the Opportunity Cost of Mean-Variance Investment Strategies?," Management Science, INFORMS, vol. 39(5), pages 578-587, May.
  12. Corrado, Charles J & Su, Tie, 1996. "Skewness and Kurtosis in S&P 500 Index Returns Implied by Option Prices," Journal of Financial Research, Southern Finance Association;Southwestern Finance Association, vol. 19(2), pages 175-92, Summer.
  13. Garrett, Thomas A. & Sobel, Russell S., 1999. "Gamblers favor skewness, not risk: Further evidence from United States' lottery games," Economics Letters, Elsevier, vol. 63(1), pages 85-90, April.
  14. Jondeau, Eric & Rockinger, Michael, 2001. "Gram-Charlier densities," Journal of Economic Dynamics and Control, Elsevier, vol. 25(10), pages 1457-1483, October.
  15. Fred D. Arditti, 1967. "Risk And The Required Return On Equity," Journal of Finance, American Finance Association, vol. 22(1), pages 19-36, 03.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. repec:hal:journl:halshs-00336475 is not listed on IDEAS

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:eee:finlet:v:3:y:2006:i:4:p:273-276. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.